Alert archive / Hawaii / Wind Advisories in 2016

Wind Advisory 25, NWS Honolulu, HI

October 21, 20164 counties in Hawaii

NWS Honolulu, HI issued this wind advisory at Oct 21, 2016, 2:20 PM HST for 4 counties in Hawaii. It took effect at Oct 21, 2016, 7:40 PM HST. It was in force for 44 hr.

The area

The counties it named.

The facts

Issued
Oct 21, 2016, 2:20 PM HST (00:20 UTC)
In effect from
Oct 21, 2016, 7:40 PM HST
Expired
Oct 23, 2016, 4:06 PM HST
In force
44 hr
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI

The radar

The Molokai radar (PHMO), 38 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lihue, (PHLI), launched 00:00Z, 0.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 00:00Z on 2016-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 78 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 00:00Z on 2016-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
78 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
868 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

832 
WWHW70 PHFO 220020
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
220 PM HST FRI OCT 21 2016

...WIND ADVISORY IN EFFECT FOR PORTIONS OF THE BIG ISLAND AND
MAUI THIS EVENING THEN ACROSS MOST OF THE STATE ON SATURDAY...

.STRONG HIGH PRESSURE NORTH OF THE ISLANDS WILL RESULT IN WINDY
NORTHEAST TRADES THROUGH UNTIL SATURDAY EVENING. THIS WIND
ADVISORY HIGHLIGHTS THE STRONGEST WINDS AND GUSTS IN EXPOSED
AREAS...THROUGH MOUNTAIN GAPS AND LEEWARD OF THE MOUNTAINS.


HIZ014>016-018-019-024>026-221330-
/O.NEW.PHFO.WI.Y.0025.161022T1600Z-161023T0700Z/
/O.CON.PHFO.WI.Y.0024.000000T0000Z-161022T0700Z/
LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
KOHALA-
INCLUDING THE CITIES OF...MANELE...LANAI CITY...LAHAINA...
KAANAPALI...KAHULUI...SOUTH POINT...PAHALA...HILO...VOLCANO...
HONOKAA...KAMUELA...WAIKOLOA
220 PM HST FRI OCT 21 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM HST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 6 AM TO 9 PM HST SATURDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 9 PM HST SATURDAY. 

* TIMING...THROUGH 9 PM THIS EVENING...THEN RESUMING SATURDAY
  MORNING THROUGH SATURDAY EVENING.

* WINDS...NORTHEAST 15 TO 30 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...STRONG WIND GUSTS WILL CAUSE LOOSE OBJECTS TO BLOW 
  AROUND...AND COULD RESULT IN DOWNED TREE BRANCHES. LOCALIZED 
  POWER OUTAGES ARE POSSIBLE. DRIVING HIGH PROFILE VEHICLES MAY 
  BECOME DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

HIZ001>013-017-020-021-027-221330-
/O.NEW.PHFO.WI.Y.0025.161022T1600Z-161023T0700Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-MAUI WINDWARD WEST-WINDWARD HALEAKALA-
LEEWARD HALEAKALA-BIG ISLAND INTERIOR-
INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA...
HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI...
KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU...
PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI...
WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI...
WAILUKU...HAIKU...MAKAWAO...HANA...KIHEI...MAKENA...PUKALANI...
KULA...BRADSHAW FIELD...SADDLE ROAD ABOVE 5000 FEET
220 PM HST FRI OCT 21 2016

...WIND ADVISORY IN EFFECT FROM 6 AM TO 9 PM HST SATURDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 9 PM HST SATURDAY. 

* TIMING...SATURDAY MORNING THROUGH SATURDAY EVENING.

* WINDS...NORTHEAST 15 TO 30 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...STRONG WIND GUSTS WILL CAUSE LOOSE OBJECTS TO BLOW
  AROUND...AND COULD RESULT IN DOWNED TREE BRANCHES. LOCALIZED
  POWER OUTAGES ARE POSSIBLE. DRIVING HIGH PROFILE VEHICLES MAY
  BECOME DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

FOSTER
5 follow-up statements
236 
WWHW70 PHFO 220540
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
740 PM HST FRI OCT 21 2016

...WIND ADVISORY IN EFFECT FOR MOST OF THE STATE THROUGH SATURDAY...

.STRONG HIGH PRESSURE NORTH OF THE ISLANDS WILL BRING WINDY
NORTHEAST TRADES TO THE AREA THROUGH SATURDAY EVENING. THE STRONGEST
WINDS AND GUSTS ARE EXPECTED IN THE EXPOSED AREAS...THROUGH
MOUNTAIN GAPS AND LEE AREAS OF THE MOUNTAINS.

HIZ014>016-018-019-024>026-221845-
/O.CAN.PHFO.WI.Y.0024.000000T0000Z-161022T0700Z/
/O.EXT.PHFO.WI.Y.0025.161022T0540Z-161023T0700Z/
LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
KOHALA-
INCLUDING THE CITIES OF...MANELE...LANAI CITY...LAHAINA...
KAANAPALI...KAHULUI...SOUTH POINT...PAHALA...HILO...VOLCANO...
HONOKAA...KAMUELA...WAIKOLOA
740 PM HST FRI OCT 21 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM HST SATURDAY...

* TIMING...THROUGH SATURDAY EVENING.

* WINDS...NORTHEAST 15 TO 30 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...STRONG WIND GUSTS WILL CAUSE LOOSE OBJECTS TO BLOW 
  AROUND...AND COULD RESULT IN DOWNED TREE BRANCHES. LOCALIZED 
  POWER OUTAGES ARE POSSIBLE. DRIVING HIGH PROFILE VEHICLES MAY 
  BECOME DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

HIZ001>013-017-020-021-027-221845-
/O.EXT.PHFO.WI.Y.0025.161022T0540Z-161023T0700Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-MAUI WINDWARD WEST-WINDWARD HALEAKALA-
LEEWARD HALEAKALA-BIG ISLAND INTERIOR-
INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA...
HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI...
KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU...
PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI...
WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI...
WAILUKU...HAIKU...MAKAWAO...HANA...KIHEI...MAKENA...PUKALANI...
KULA...BRADSHAW FIELD...SADDLE ROAD ABOVE 5000 FEET
740 PM HST FRI OCT 21 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM HST SATURDAY...

* TIMING...THROUGH SATURDAY EVENING.

* WINDS...NORTHEAST 15 TO 30 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...STRONG WIND GUSTS WILL CAUSE LOOSE OBJECTS TO BLOW 
  AROUND...AND COULD RESULT IN DOWNED TREE BRANCHES. LOCALIZED 
  POWER OUTAGES ARE POSSIBLE. DRIVING HIGH PROFILE VEHICLES MAY 
  BECOME DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$
855 
WWHW70 PHFO 221315
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
315 AM HST SAT OCT 22 2016

...WIND ADVISORY IN EFFECT FOR MOST OF THE STATE THROUGH THIS
EVENING...

.STRONG HIGH PRESSURE NORTH OF THE ISLANDS WILL BRING WINDY
NORTHEAST TRADES TO THE AREA THROUGH THIS EVENING. THE STRONGEST
WINDS AND GUSTS ARE EXPECTED IN THE EXPOSED AREAS...THROUGH
MOUNTAIN GAPS AND LEE AREAS OF THE MOUNTAINS.

HIZ001>021-024>027-230215-
/O.CON.PHFO.WI.Y.0025.000000T0000Z-161023T0700Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-
MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-LEEWARD HALEAKALA-SOUTH BIG ISLAND-
BIG ISLAND NORTH AND EAST-KOHALA-BIG ISLAND INTERIOR-
INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA...
HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI...
KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU...
PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI...
WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI...
MANELE...LANAI CITY...WAILUKU...LAHAINA...KAANAPALI...KAHULUI...
HAIKU...MAKAWAO...HANA...KIHEI...MAKENA...PUKALANI...KULA...
SOUTH POINT...PAHALA...HILO...VOLCANO...HONOKAA...KAMUELA...
WAIKOLOA...BRADSHAW FIELD...SADDLE ROAD ABOVE 5000 FEET
315 AM HST SAT OCT 22 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM HST THIS EVENING...

* TIMING...THROUGH THIS EVENING.

* WINDS...NORTHEAST 15 TO 30 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...STRONG WIND GUSTS WILL CAUSE LOOSE OBJECTS TO BLOW 
  AROUND...AND COULD RESULT IN DOWNED TREE BRANCHES. LOCALIZED 
  POWER OUTAGES ARE POSSIBLE. DRIVING HIGH PROFILE VEHICLES MAY 
  BECOME DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$
625 
WWHW70 PHFO 230152
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
352 PM HST SAT OCT 22 2016

...WIND ADVISORY IN EFFECT FOR PORTIONS OF THE BIG ISLAND AND MAUI
COUNTY THROUGH TONIGHT...

.STRONG HIGH PRESSURE NORTH OF THE STATE WILL PRODUCE STRONG AND
GUSTY TRADE WINDS THAT WILL BE ENHANCED OVER AND DOWNWIND OF THE
TERRAIN ON THE BIG ISLAND...LANAI...AND MAUI. 

HIZ001>013-016-020-021-230300-
/O.CAN.PHFO.WI.Y.0025.000000T0000Z-161023T0700Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-KAHOOLAWE-WINDWARD HALEAKALA-LEEWARD HALEAKALA-
INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA...
HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI...
KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU...
PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI...
WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI...
HAIKU...MAKAWAO...HANA...KIHEI...MAKENA...PUKALANI...KULA
352 PM HST SAT OCT 22 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED BELOW ADVISORY LEVELS.

$$

HIZ014-015-017>019-024>027-231500-
/O.EXT.PHFO.WI.Y.0025.000000T0000Z-161023T1600Z/
LANAI MAKAI-LANAI MAUKA-MAUI WINDWARD WEST-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
KOHALA-BIG ISLAND INTERIOR-
INCLUDING THE CITIES OF...MANELE...LANAI CITY...WAILUKU...
LAHAINA...KAANAPALI...KAHULUI...SOUTH POINT...PAHALA...HILO...
VOLCANO...HONOKAA...KAMUELA...WAIKOLOA...BRADSHAW FIELD...
SADDLE ROAD ABOVE 5000 FEET
352 PM HST SAT OCT 22 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST SUNDAY...

* TIMING...THROUGH 6 AM SUNDAY.

* WINDS...NORTHEAST 15 TO 30 MPH WITH GUSTS TO 50 MPH. WINDS WILL
  BE STRONGEST OVER AND DOWNWIND OF TERRAIN.

* IMPACTS...STRONG WIND GUSTS WILL CAUSE LOOSE OBJECTS TO BLOW 
  AROUND...AND COULD RESULT IN DOWNED TREE BRANCHES. LOCALIZED 
  POWER OUTAGES ARE POSSIBLE. DRIVING HIGH PROFILE VEHICLES MAY 
  BECOME DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$
WROE
413 
WWHW70 PHFO 231315
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
315 AM HST SUN OCT 23 2016

...WIND ADVISORY IN EFFECT FOR PORTIONS OF THE BIG ISLAND AND
MAUI COUNTY THROUGH THIS EVENING...

.STRONG HIGH PRESSURE NORTH OF THE STATE WILL PRODUCE STRONG AND
GUSTY WINDS OVER THE SUMMITS TODAY. GUSTY WINDS WILL ALSO BE
ENHANCED OVER AND DOWNWIND OF THE TERRAIN ON THE BIG
ISLAND...LANAI...AND MAUI.

HIZ028-240215-
/O.EXB.PHFO.WI.Y.0025.000000T0000Z-161024T0400Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
315 AM HST SUN OCT 23 2016

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* TIMING...THROUGH THIS EVENING.

* WINDS...EAST 25 TO 50 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE
  VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY FOR THE SUMMITS MEANS THAT SUSTAINED WINDS OF AT
LEAST 45 MPH...OR GUSTS OF AT LEAST 55 MPH...ARE EXPECTED.

&&

$$

HIZ014-015-017>019-024>027-240215-
/O.EXT.PHFO.WI.Y.0025.000000T0000Z-161024T0400Z/
LANAI MAKAI-LANAI MAUKA-MAUI WINDWARD WEST-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
KOHALA-BIG ISLAND INTERIOR-
INCLUDING THE CITIES OF...MANELE...LANAI CITY...WAILUKU...
LAHAINA...KAANAPALI...KAHULUI...SOUTH POINT...PAHALA...HILO...
VOLCANO...HONOKAA...KAMUELA...WAIKOLOA...BRADSHAW FIELD...
SADDLE ROAD ABOVE 5000 FEET
315 AM HST SUN OCT 23 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING...

* TIMING...THROUGH THIS EVENING.

* WINDS...NORTHEAST 15 TO 30 MPH WITH GUSTS TO 50 MPH. WINDS 
  WILL BE STRONGEST OVER AND DOWNWIND OF TERRAIN. 

* IMPACTS...STRONG WIND GUSTS WILL CAUSE LOOSE OBJECTS TO BLOW
  AROUND...AND COULD RESULT IN DOWNED TREE BRANCHES. DRIVING HIGH
  PROFILE VEHICLES MAY BECOME DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$
215 
WWHW70 PHFO 240206
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
406 PM HST SUN OCT 23 2016

...WIND ADVISORY IS CANCELLED...

HIZ014-015-017>019-024>028-240315-
/O.CAN.PHFO.WI.Y.0025.000000T0000Z-161024T0400Z/
LANAI MAKAI-LANAI MAUKA-MAUI WINDWARD WEST-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
KOHALA-BIG ISLAND INTERIOR-BIG ISLAND SUMMITS-
INCLUDING THE CITIES OF...MANELE...LANAI CITY...WAILUKU...
LAHAINA...KAANAPALI...KAHULUI...SOUTH POINT...PAHALA...HILO...
VOLCANO...HONOKAA...KAMUELA...WAIKOLOA...BRADSHAW FIELD...
SADDLE ROAD ABOVE 5000 FEET...
MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
406 PM HST SUN OCT 23 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

WINDS ACROSS THE AREA HAVE DIMINISHED.

$$

BURKE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Oct 21, 10:05 AM HST, 4 hours 15 minutes earlier.

Area forecast discussion, Oct 21, 10:05 AM HST, 4 hours 15 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
1005 AM HST Fri Oct 21 2016

.SYNOPSIS...
Strong trade winds will persist through the weekend and will
supply periods of wet weather to the area. Trades will focus most
of the shower activity across windward and mauka areas, but many
of the showers will carry over to leeward sides of the smaller
islands. A drier airmass will move into the region next week,
bringing more typical trade wind weather back into the area.

&&

.DISCUSSION...
Currently at the surface, a 1030 mb high is centered around 900
miles north of Kauai, and is driving the strong trade winds
across the island chain. The high is slowly weakening, but
building closer to Hawaii which is essentially maintaining the
pressure gradient and winds over the state. A Wind Advisory is in
effect for portions of the Big Island and Maui County through 9 pm
HST today.

Visible satellite imagery shows mostly cloudy skies windward and
partly cloudy skies leeward across most of the state. Meanwhile,
radar imagery shows numerous showers moving into windward areas
carried by the trade winds, with many the showers reaching leeward
areas of the smaller islands. Expect the relatively wet trade wind
weather and strong winds to continue today.

MIMIC total precipitable water (PW) imagery shows an area of
enhanced moisture with PW values between 1.4 and 1.7 inches over
and upstream of the smaller islands islands, resulting in fairly
widespread shower activity across windward and mauka areas today.
By this afternoon, some slightly drier air will begin to work
into the Big Island, so we should see a decrease in windward
showers here, while daytime heating allows for scattered showers over
the Kona slopes. Across the smaller islands, the deeper moisture
is expected to hang around through the rest of today. Given the
strength of the trades, some of the showers will make it into
leeward sections of the smaller islands. Showers are likely to
fill in again tonight and again on Saturday night, but coverage
should not be as great as today. Winds will carry showers along,
so while a few of the showers could bring a quick bout of moderate
or heavy rain and blustery conditions, we are not anticipating
flooding concerns at this time.

The high 900 miles to the north will dig closer to Hawaii over
the next day or so allowing the trade winds to peak on Saturday
and Saturday night. A statewide Wind Advisory is likely to go into
effect for tomorrow. Sustained winds in exposed areas and through
gaps in the mountains will be the main concern over the next 24 to
48 hours. Downsloping gusts will be possible for leeward areas.

Monday through Thursday,
The high will weaken north of the state during the early next week,
allowing the trade winds to ease to moderate to locally fresh
levels. The trades will then strengthen by late next week as
another strong high builds well north of the Aloha state. As for
sensible weather details, a typical trade wind weather regime is
expected through the period, with a slight increase in showers
possible on Wednesday as a weak frontal boundary pushes southward
through the island chain. Showers will continue to favor windward
and mauka areas, with an occasional shower spilling over into
leeward areas of the smaller islands.

&&

.AVIATION...
Radar VAD wind profiles and AMDAR soundings out of Honolulu show
30 knots of wind within a few thousand feet of the surface.
Inversions are elevated, but winds this strong should still
support turbulence in the lee of the mountains and an AIRMET is
in effect for moderate low-level turbulence. The turbulence
threat will increase tonight as the inversion lowers and low-
level winds remain just as strong. Moderate turbulence potential
will continue through the weekend, and possibly into early next
week.

A pocket of moisture mainly from Oahu to Maui will begin to
affect Kauai by afternoon. This airmass is quite showery, with
brief IFR visibilities in the heavier showers. MVFR conditions
will be more widespread across windward sections, and an AIRMET is
in effect for mountain obscuration. With the strong trade winds
and elevated inversion, occasional showers will spread leeward and
brief MVFR conditions are also possible. Conditions will begin to
improve this evening.

&&

.MARINE...
A Small Craft Advisory (SCA) covers all coastal waters today, and
will continue for most area through the weekend due to strong
trade winds. Winds are forecast to reach gale strength in the
typically windy areas around the Big Island and Maui Saturday and
Saturday night. A Gale Watch has been issued for these typical
windy areas for Saturday and Saturday night. Please see list of
affected areas below and the Marine Weather Message (MWWHFO)
product on our website. The trades will gradually weaken Sunday
through Tuesday with the areas under the SCA likely being scaled
back to the typically windy waters early next week.

There will be a series of mainly small northwest to north
northwest swells into next week, and a small background swell
from the south. The strong trades, along with the upstream fetch,
will build surf for east facing shores beginning today. Surf
heights are likely to reach advisory levels over the weekend, and
a High Surf Advisory will likely be issued for east facing shores
later today or tonight.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 9 PM HST this evening for Lanai-Kahoolawe-
Maui Leeward West-Maui Central Valley-South Big Island-Big
Island North and East-Kohala.

Gale Watch from Saturday morning through late Saturday night for
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-Big Island
Leeward Waters-Big Island Southeast Waters.

Small Craft Advisory until 6 AM HST Saturday for Maalaea Bay-
Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-Big
Island Southeast Waters.

Small Craft Advisory until 6 AM HST Monday for all other Hawaiian
coastal waters.

&&

DISCUSSION/MARINE...Foster
AVIATION...Bravender

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 21, 3:49 PM HSTGale WarningHFO24 hr
Oct 22, 3:15 AM HSTHigh Surf AdvisoryHFOHonolulu, Kalawao49 hr

Nearby

Wind Advisories in Hawaii, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.